Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 8, 2001, 10:35 PM CST for Foard County, Knox County, Wilbarger County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 8, 2001, 10:35 PM CST (04:35 UTC)
- Expired
- Feb 8, 2001, 11:15 PM CST
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foard County, TX, Knox County, TX, Wilbarger County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 8, 9:00 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 090436
SVROKC
TXC155-275-487-090515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CST THU FEB 8 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST FOARD COUNTY IN NORTHERN TEXAS
NORTHERN KNOX COUNTY IN NORTHERN TEXAS
WILBARGER COUNTY IN NORTHERN TEXAS
* UNTIL 1115 PM CST
* AT 1032 PM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8
MILES NORTH OF GILLILAND...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE GILLILAND...LOCKETT...THALIA AND
VERNON
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS IN EXCESS OF 60 MPH
ARE LIKELY WITH THIS SEVERE THUNDERSTORM.
LAT...LON 3380 9987 3368 9964 3407 9907 3427 9940
3408 9949What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 10:05 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 8, 10:05 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1005 PM CST THU FEB 8 2001 MAIN CONCERN THIS EVENING HAS BEEN STEADY MOVEMENT OF SHALLOW ARCTIC AIR INTO NORTHWEST OKLAHOMA AND ASSOCIATED VARIETY OF PRECIP TYPES NORTH OF THE BOUNDARY. AS OF MID EVENING...COLD FRONT WAS LOCATED FROM NEAR STILLWATER SOUTHWESTWARD TO NEAR QUANAH TEXAS WITH TEMPERATURES ACROSS FAR NORTHWEST OKLAHOMA ALREADY INTO THE MID AND UPPER 20S. RECENT SURFACE OBS AND CALLS TO THAT AREA INDICATE A MIXTURE OF FREEZING RAIN...SLEET..AND SNOW...WITH OCCASIONAL RUMBLES OF THUNDER. GROUND TEMPERATURES ARE STILL WARM HOWEVER RELATIVE TO THE SURFACE AIR WHICH HAS GREATLY LIMITED SIGNIFICANT ACCCUMS OF ICE/SNOW FROM DEVELOPING. BACK EDGE OF DEEPEST MOISTURE AND STRONGEST SYNOPTIC SCALE LIFT IS JUST BEGINNING TO ENTER EXTREME WESTERN OKLAHOMA AT THIS TIME. COLD FRONT SHOULD ACCELERATE SOUTHEASTWARD AFTER MIDNIGHT AS UPPER LOW LIFTS OUT ALLOWING ARCTIC AIR TO MOVE FASTER AND FARTHER THAN EXPECTED INTO THE FORECAST AREA WITH SEVERAL HOURS OF SIGNIFICANT PRECIP TO FALL INTO SUB FREEZING AIR PARTICULARLY ACROSS NORTH CENTRAL OKLAHOMA. FOR THIS REASON RECENTLY UPDATED THE WINTER WEATHER ADVISORY TO INCLUDE NORTH CENTRAL OKLAHOMA AND A FEW MORE COUNTIES TO THE SOUTH. WOULD NOT BE SURPRISED TO SEE ICE PROBLEMS DEVELOP EVEN FARTHER SOUTH INTO THE AREA LATE TONIGHT/EARLY FRIDAY BUT WILL LEAVE THAT UP TO THE MIDNIGHT SHIFT TO DECIDE. SQUALL LINE ACROSS THE EASTERN TEXAS PANHANDLE SHOULD PICK UP EASTWARD SPEED AND PERHAPS INTENSITY AS IT ENCOUNTERS DEEPER MOISTURE OVER CENTRAL TEXAS. SEVERE THUNDERSTORM WATCH ALREADY IN EFFECT FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR PRIMARILY LARGE HAIL AND SEVERE WIND GUSTS. UPDATES TO THE ZONES AND WINTER WEATHER ADVISORY HAVE ALREADY BEEN ISSUED. .OUN... OK...WINTER WEATHER ADVISORY TONIGHT OKZ004>018 TX...NONE. JAMESL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 10:19 PM CST | Severe Thunderstorm Warning | OUN | Hardeman | 41 min |
| Feb 8, 11:05 PM CST | Severe Thunderstorm Warning | OUN | Baylor | 40 min |
| Feb 8, 11:35 PM CST | Severe Thunderstorm Warning | OUN | Archer, Wichita | 40 min |
| Feb 9, 12:03 AM CST | Severe Thunderstorm Warning | OUN | Clay | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.